New Diagnosis

My name is Evie, and I'm new here. I was just diagnosed with Stage 3-C ovarian cancer. No family history that I know of, I get all of my annual screenings and I am very healthy otherwise. I take no medications and I exercise. I'm 67 years old.

To say that I'm shocked is an understatement. I had felt a pressure in my lower abdomen and bloating in my stomach. The bloating has risen to just below by breasts. My CA125 was 879! I had my first chemo yesterday. I have no idea why I'm wide awake, but I slept for 3 hours and now I feel wired. Could it be from the chemo drugs? Hmmmm.

Anyway, I'm looking forward to support from the Share group. Thank you for being here for me! BTW, I live in Stamford, CT, but my friend, Joan, was nice enough to tell me about you!

Evie

18 Replies

oldestnewest
  • Hi Eviebagel, welcome to the board! I'm very glad you found us- this is a great community where you can get help and support. I also want to make sure that you know about SHARE's Helpline (844-275-7427) Feel free to give us a call and speak to someone who's been where you are and can provide additional insight into what you're going through. Wishing you all the best!

  • Thank you, Joann! I appreciate it. Evie

  • Hi- most likely the steroids keeping you awake. It's common with chemo patients. Best of luck to you.

    Hugs,Carol

  • Thank you, Carol. It's good to know! Evie

  • Evie--welcome! You are probably wired from the steroids given with the chemo drugs. I remember I would crash a couple of days after my chemo treatment. You might feel incredibly fatigued for a few days and then you should be able to continue with your life until the next cycle. The fact that you exercise is excellent. My doctor told me to walk 30 minutes a day during chemo which I did (except for those first few days after chemo). I also went for massages and acupuncture before and after each cycle which you may find helpful. I also exercised before my diagnosis and was told that helped me. The fact that I was strong.

    I am a 5 year survivor of fallopian tube cancer stage 3C. I tested positive for the BRCA 2 mutation.

    Good luck and do feel free to check back in with any questions. Donna

  • Thank you so much, Donna. Evie

  • Hello and welcome. I think it’s a shock to us all when we feel we are as healthy as can be. Frustrating that when you don’t drink or smoke. Eat healthily and exercise but sadly it still gets us.

    But you sound like you are on your way to a good recovery.

    And I think because you were so healthy before it makes recovery a little easier. I imagine it’s the steroids that are keeping you wide awake!! It helps a little to take them before 2pm each day. And luckily it’s only for a few days!

    You may find you will be very tired once the steroids wear off.

    Sarah xx

  • Sarah, I'm actually not taking any medication right now in between treatments. Did you take steroids on your own each day? Maybe I will as I move along, but Monday was my very first treatment, and they didn't give me anything to take at home. Thanks for your reply! Evie

  • I was given steroids on the day of chemo and to take for 2 days after each chemo session. They did keep me

    awake for the days I took them. Xx

  • Hi Evie, I too was diagnosed with oc 3c in August 2017. Today I go for my 3rd cycle of carboplatin/taxol treatment. The steroids (decadron) is whats keeping you going. I too exercise or use to, went to the gym 5 days a week,did spin twice a week. Now,I just go for long walks,it helps with fatigue and drink plenty of fluids.

  • Thanks for reaching out!

  • Welcome Evie, to the club nobody wants to be in but it is truly a great source of information. Most likely the steroids having you wired. As you settle into our group you will see many of us keep really strange hours due to one thing or another but we are always here for one another. Wishing you wonderful success.

  • That’s good to know. Thx

  • I can assure you it’s the steroids that have you wired. That will wear off. The premed that they give you for nausea will make your head hurt but that goes away too. But it is better than being nauseous. Believe me I know had a lot of chemo. I pray the best for you for this is a tough journey but be clear on what you are taking and side effects. God bless you. Belsie

  • Thank you!

  • Welcome Evie Sounds like you know why you can't sleep I too have C3H 2015 I'm on the same Chemo as you right now. I measure out 64 ounces of water to make sure I'm flushing out the used chemo. Walk every day I can eat small meals if I'm not hungry. Ask questions read everything you can learn about your body invader.

    Good bless

  • Thank you so much! I'm actually doing very well after the first treatment. My next one is on Nov. 13th.

  • Hi Evie, I'm 66 and was diagnosed Dec. 2016, stage 4 OC and my CA125 was 1300 when I started chemo. Now I am down to CA125=55. I'm on my second chemo regimen (developed allergy to carboplatin during 9th infusion of carbo/taxol) and I'm now on Gemzar/cisplatin. Just wanted to encourage you that CA125 can start very high but come way down. I'm hoping for normal when it is next measured... Wishing you well in your treatments. Naomi

You may also like...